Chit-Chat


Reply to topic

Search

Minnewannabe2 and martinbeef6

Minnewannabe2 and martinbeef6

I'm baffled and I'm hoping you can recommend what I should do next.

Background: Remember I had diverticulitis a year ago? Nothing has been normal in my digestion process since. Still trying to find a new normal and maybe I never will.

For example, I tend to burp (become gassy) a lot more after meals since a year ago. I started taking Zantac and this seemed to help for a while. But not so much over the last 2-3 months. So, I started drinking a few sips of store-purchased Kombucha after meals on the occasions when I couldn't burp and was uncomfortable from the gas building up.

Two weeks ago, the burping business got really bad. I would get chest pain in the far left upper chest area after eating, would then start burping excessively and then the pain would subside and I'd feel better. But then I started feeling tingling in my left arm and up the left side of my neck. This alarmed me. So, after a couple weeks of this I finally went to urgent care where they did an ECG, bloodwork (CBC with diff, Lipase, Troponin-I) and an X-Ray. Everything came back completely within normal range.

A physician friend from church told me to pay attention when I exert myself and see if the pain worsens. Over the past couple weeks I did notice pain worsen on a couple occasions (like while climbing a steep double set of stairs at Cabelas). Well, today, thinking "all is well" because of the thorough check at urgent care yesterday, I decided to take a walk at the mall. Halfway around the loop my chest and neck were hurting and circulation in my arms didn't feel right.

Again, I'm baffled and concerned. I've contacted my doctor and waiting to hear back from her.

re: Minnewannabe2 and martinbeef6

I can relate. Between having my gallbladder out and diverticulitis, the system just isn't the same. I'm sorry you are suffering so.

If your chest is bothering you and an EKG doesn't show anything, that doesn't mean there may not be a problem. Holter monitors can find what EKGs may miss. Don't be afraid to ask your PCP for one or see a cardiologist. Better to err on the side of caution. IMHO.

Hope you get some answers and relief.
Michelle32

re: Minnewannabe2 and martinbeef6

So guess what? I think I may have discovered the culprit. My BP med, Lisinopril.

I've been experiencing several symptoms in their side effects list:

-Chest pain
-Chest tightness and heaviness
-Tingling and numbness in neck, lips, arm, hand
-Coughing (this has been going on for a while but only happens when I lay down at night so I factored it to dryness)
-Change in urination
-Belching !!!!!!
-Heartburn

I did not take my pill this morning and will not take it tomorrow. I see my doctor in the a.m.


re: Minnewannabe2 and martinbeef6

cozyfamily,
Can you perhaps reduce your BP without meds via diet, herbs, yoga, other exercise? So you don't need those meds?

I'm sorry you've been having such scary symptoms!!

re: Minnewannabe2 and martinbeef6

Be extremely careful stopping a medication cold turkey. It can be very dangerous.

re: Minnewannabe2 and martinbeef6

Some meds can't be stopped "cold turkey," but thankfully, Lisinopril isn't one known to cause dangerous ill effects when stopped immediately, from what I understand.

re: Minnewannabe2 and martinbeef6

mommy4Jesus, I would love to be off of BP meds. As soon as I am able to exercise more, I feel ready to make some permanent changes.

I am eating more plant based meals and toying with the idea of vegan (supervised). I know this requires B12 supplementation as well as another supplement.

As soon as I am feeling better I am signing up at a the brand new community center a few blocks from my home. Winters are long and I become too sedentary from November to April.

re: Minnewannabe2 and martinbeef6

I was on lisinopril for 5 years. I had to stop as it just quit working. The cough you describe is a common side effect. Some people get it, others do not. I didn't . But the cough is usually all day and night. So ???
I was put on nifedipine.
I also take atenenol. Which is a beta blocker. BB cannot be stopped abruptly.

I'm not quite sure why Drs resort to Zantac . It's really useless in many cases. I have acid reflux and my GI dr has me on omeprozole.

If your chest symptoms do not resolve after changing bp meds, please follow up with that and ask for a halter monitor .

Hope you feel better :)

12

Reply to topic

Search


Return to Chit-Chat